Jump to content
CrazyBoards.org

Recommended Posts

I started taking Risperidone for anxiety from PTSD however, it has had horrible side effects. I started lactating and  gained 15 pounds within a month of being on it. I knew from the start that weight gain was common so I began to diet and exercise vigorously however it has been to no avail. My period is 3 weeks late(negative pregnancy test) and I'm starting to get very concerned about how this will affect me in the long term. I'm hoping to stop the medication cold turkey. I've been on it for about 6 weeks, at a dose of 1mg(with benztropine 2mg to ease side effects); is it likely that I could have severe side effects? Could continuing the benztropine help to ease withdrawal symptoms? 

Also, are the metabolism changes permanent and if not, how long until things start getting back to normal?

Link to comment
Share on other sites

Well, I stopped 4 mg of risperidone cold turkey when I went on Abilify. I'm not saying that everyone is like me, but in my experience, I didn't have any withdrawal symptoms.

I also never experienced any metabolism changes. I actually lost weight while on risperidone, but to be fair I was taking Wellbutrin at the time. So I can't really answer your question about metabolism.

I'm sorry you had a difficult time with risperidone. That is not typical for such a low dose as 1 mg and in such a short period of time. If I were you, I'd ask my psychiatrist the questions you are posing here. Perhaps he can have you do a taper which is bound to be better than just stopping cold turkey.

Risperidone really helped me when I was at the lowest point of my life. Risperdal is a good med for me.

Link to comment
Share on other sites

I know this isn't the answer to your question, but have you not tried prazosin (Minipress) for your PTSD? If you have, then some other antipsychotics that might be better would be Saphris and Fanapt due to their strong α1 antagonism.

Link to comment
Share on other sites

10 minutes ago, Fornoone said:

I've been trying to see my psychiatrist for alternative medications however, the office I go has a 2-3 month wait time for appointments. I've been going to therapy and have found that it has done a lot more for me than any medication has.

Yes, therapy can be a big help for PTSD and anxiety. But meds have their place too.

It's too bad that you have such a long wait to see your psychiatrist. You might be able to get in earlier if you ask to be put on the cancellation list. I wouldn't stop any med without my psychiatrist's knowledge and consent and especially not cold turkey if I were you. Try to get on the cancellation list and see if your pdoc can't give you a tapering schedule.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...